Results 1 to 7 of 7

Thread: Can Zoloft increase pain?

  1. #1

    Can Zoloft increase pain?

    I have been on Zoloft with decent results for almost a month. Last week, my dose was increased to 100mg. Mentally, I can tell a positive difference. However, about three days after being on the 100mg I noticed an increase in the burning/tingling/tightness in my trapezius area. I am not sure if it is nerve or muscle acting up on me. Has anyone ever experienced an increase in muscle soreness or stiffness on an anti-depressant? It is only one specific area, no other pain or stiffness anywhere else. Could be a coincidence, I don't know. I also worry excessively - particularly about medications and changes. I am feeling so much better on Zoloft and am freaked out thinking that I *might* even have to go off of it. Effexor made me so much worse mentally, I got really scared of changing things. Well, thanks for any advice you might have!

    Karla

  2. #2

    Nurse?

    Is there a nurse out there that might know about this one? Anything at all would be helpful. I am going to call the doc, but that won't be unti next week unless it gets bad. Thank you.

  3. #3
    Senior Member canuck's Avatar
    Join Date
    Mar 2003
    Location
    BC Canada
    Posts
    2,710
    I actually think Zoloft decreases pain, that's been my eperience I certainly notice my pain increase if I forget to take my Zoloft

  4. #4
    Zoloft almost drove me insane. I stopped taking it after the 8th day and never looked back. It made me a bit nuts on the beginner dose of 25mgs a day. On the 8th day when the dose was increased to 50mgs I almost lost it. It works wonders for some people and others just can't take it... or need it, for whatever chemical imbalance it's attempting to correct in the brain.

    I don't know what if any effect it has on pain..... it probably acts differently with different brain chemistries and with different combinations of other drugs.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

  5. #5
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,711
    Some of the meds I've tried over the years seemed to increase the pains, but I can never be sure, as my pains intensify with time (seems to be an aspect of some central pain syndrome - pain keeps intensifying without a physical reason, like a developing or worsening syrinx, for the changes in pain.)

    If you taper off and stop the med, and your pain returns to its prior intensity, you'll know for sure the Zoloft caused the increase. Are you taking it for pain relief, or for depression? I don't think Zoloft is one of the antidepressants that is supposed to also help neuropathic pain, as the tricyclics (like Elavil and Pamelor), Cymbalta, Wellbutrin, and some others are.
    Alan

    Proofread carefully to see if you any words out.

  6. #6

    For depression

    I am taking it for depression. I was doing "OK" on the 50mg, but my psych increased me to 100mg last week. Still not sure whether the pain is related or not. I have been having anxiety for no reason again this weekend, but I've been on the 100mg for a week, so that's a little late to blame it on the increase. I also take .5mg Klonopin at night, maybe I have an issue with that. I am hoping to wean off only onto an SSRI soon. THanks for sharing

  7. #7
    Zoloft causes activation in the nervous system so there is some possibility that it might increase pre-existing nerve pain. It may also help people to cope better so that the pain doesn't seem so bad. If you have new pain, I wouldn't blame the Zoloft right off but check in with a provider about the possibility of injury. Shoulders in SCI people can be pretty delicate and if it's your trapezius that's hurting, I'd want you to check for an injury.

    RAB

Similar Threads

  1. DREZ for brachial plexus avulsions
    By Wise Young in forum Pain
    Replies: 7
    Last Post: 01-03-2013, 03:54 PM
  2. Replies: 8
    Last Post: 11-20-2011, 12:51 PM
  3. Doctors refining pain relief
    By Max in forum Pain
    Replies: 1
    Last Post: 11-24-2003, 10:21 AM
  4. Replies: 1
    Last Post: 02-24-2003, 02:25 PM
  5. Replies: 0
    Last Post: 07-27-2001, 08:24 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •